Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 99, NWS Northern Indiana

June 22, 2008Branch County, Saint Joseph County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jun 22, 2008, 12:35 PM EDT for Branch County, Saint Joseph County, Michigan. It was in force for 55 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2008, 12:35 PM EDT (16:35 UTC)
Expired
Jun 22, 2008, 1:30 PM EDT
In force
55 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Branch County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 80 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 12:54 PM EDTHAIL 0.25Colon, MI
Jun 22, 1:04 PM EDTHAIL 0.25Coldwater, MI
Jun 22, 1:13 PM EDTHAIL 0.25Union City, MI
Jun 22, 1:20 PM EDTHAIL 0.251 W Coldwater, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 4.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1561 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 221635
SVRIWX
MIC023-149-221730-
/O.NEW.KIWX.SV.W.0099.080622T1635Z-080622T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1235 PM EDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BRANCH COUNTY IN SOUTHWEST MICHIGAN
  NORTHEASTERN ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 130 PM EDT

* AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  NEAR MENDON...OR 9 MILES EAST OF THREE RIVERS...AND MOVING EAST AT
  31 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  COLDWATER...
  COLON...
  FAIRFAX AND LEONIDAS...
  SHERWOOD...
  MATTESON LAKE...
  BATAVIA...

IN ADDITION TO PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4189 8498 4190 8554 4208 8551 4208 8495
TIME...MOT...LOC 1635Z 271DEG 27KT 4198 8542

$$
SIMPSON
2 follow-up statements
000 
WWUS53 KIWX 221657
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1256 PM EDT SUN JUN 22 2008

MIC023-149-221730-
/O.CON.KIWX.SV.W.0099.000000T0000Z-080622T1730Z/
BRANCH MI-ST. JOSEPH MI-
1256 PM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR NORTHEASTERN ST. JOSEPH AND NORTHWESTERN BRANCH COUNTIES IN
SOUTHWEST MICHIGAN...

AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR COLON...OR ABOUT 14 MILES NORTHEAST OF STURGIS...AND
MOVING EAST AT 31 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  COLDWATER...
  UNION CITY...
  BATAVIA...
  HODUNK...
  GIRARD...

PEA SIZE HAIL HAS BEEN REPORTED WITH THIS STORM IN COLON. IF YOU 
HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4189 8498 4190 8536 4208 8537 4208 8495
TIME...MOT...LOC 1656Z 271DEG 27KT 4198 8523

$$
SIMPSON
000 
WWUS53 KIWX 221725
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
124 PM EDT SUN JUN 22 2008

MIC023-149-221734-
/O.EXP.KIWX.SV.W.0099.000000T0000Z-080622T1730Z/
BRANCH MI-ST. JOSEPH MI-
124 PM EDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. JOSEPH AND
NORTHWESTERN BRANCH COUNTIES IN SOUTHWEST MICHIGAN WILL EXPIRE AT 130
PM EDT/1230 PM CDT/...

AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING
HAS BEEN ALLOWED TO EXPIRE.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4189 8498 4190 8536 4208 8537 4208 8495
TIME...MOT...LOC 1724Z 271DEG 27KT 4197 8495

$$
SIMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 11:42 AM EDT, 53 minutes earlier.

Area forecast discussion, Jun 22, 11:42 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1142 AM EDT SUN JUN 22 2008

.UPDATE...
ATMOS DOWNSTREAM OF LAKE MICHIGAN DESTABILIZING NICELY LATE THIS
AM UNDER STRONG INSOLATION. MODIFIED LAPS SNDGS AT 15 UTC YEILD
2-2.5 KJ/KG AND 1000 PLUS J/KG WHEN CONSIDERING A MIXED LAYER
INCORPORATING NEAR PBL DRY LAYER. FAVORABLE HIGH EQL/NO CIN WITH
WBZ 7.5 TO 8.5 KFT FAVOR MARGINAL TO ONE INCH DIAMETER
HAIL...HOWEVER W/ 800+ J/KG DAPE TO INCREASE WITH INCREASED
INSOLATION/DEEPER MIXING TO FAVOR ISOLD DAMAGING WIND RISK FURTHER
DOWNSTREAM. UPDATED TO ADJUST SEVERE RISK AREA THIS
AFTERNOON/EVENING ALONG AND EAST OF OUTFLOW BOUNDARY THAT MOVED
ASHORE FROM AM SHRA/TSRA.

&&

.PREV DISCUSSION... /ISSUED 652 AM EDT SUN JUN 22 2008/

AVIATION (12Z TAFS)...

CONCERNS FOR AVIATION WITH THE THUNDERSTORM ACTIVITY LATE THIS
MORNING THROUGH THE EVENING. VFR CONDITIONS WITH MODEST WESTERLY
WINDS WILL BE FOUND OUTSIDE OF STORMS...WITH CIGS AT OR ABV 5K
FT. INSIDE STORMS CIGS NEAR 3K FT AT THE LOWEST WITH VSBYS DOWN TO
2 TO 4 SM AND STRONG WIND GUSTS. THUNDERSTORMS SHOULD START TO
DECREASE AND END LATE THIS EVENING...LEAVING LIGHT WNW WINDS AND
SCT OR FEW CLOUDS OVERNIGHT.

PREV DISCUSSION... /ISSUED 401 AM EDT SUN JUN 22 2008/

SHORT TERM...
TODAY THROUGH MONDAY NIGHT

HIGH PLAINS ENVIRONMENT CONTINUES ACROSS THE SOUTHERN GREAT LAKES.
DEEPENING UPPER LOW PRESSURE OVER THE UPPER GREAT LAKES CONTINUES TO
BRING VERY UNSTABLE AIR TO THE REGION AS NUMEROUS MID LEVEL SPEED
MAXIMA TRANSLATE OVER THE NORTHERN ROCKIES AND MERGES WITH THE GREAT
LAKES VORTEX...AMPLIFYING IN THE PROCESS. THE NEXT DISTURBANCE IN A
SERIES OF IMPULSES CAN BE SEEN DIGGING INTO THE UPPER MIDWEST ON
WATER VAPOR IMAGERY. RADAR DATA CONFIRMS STRONG LIFT ASSOCIATED WITH
THIS DISTURBANCE...AS NOTED BY A BROKEN LINE OF HIGH BASED
CONVECTION OVER NORTHERN IA INTO WI. LOCALLY...A FEW ACCAS WERE
PRESENT ASSOCIATED WITH ONE OF THE MANY SMALL SCALE MID LEVEL
DISTURBANCES. ISOLATED THUNDERSTORMS HAVE FINALLY DISSIPATED WITH
LACK OF ANY SIGNIFICANT FORCING IN THE REGION. STALLED SFC TROUGH
WAS LOCATED ACROSS THE REGION EXTENDING FROM UPPER LOWER MICHIGAN TO
SW PORTIONS OF THE CWA. TEMPS ACROSS THE FA WERE GENERALLY IN THE
UPPER 50S LOWER 60S...WITH CALM WINDS AS OF 07Z.

FORECAST MODELS WERE AGAIN IN GOOD AGREEMENT WITH EACH OTHER...ONLY
A FEW SMALL DIFFERENCES NOTED BETWEEN THE GFS AND NAM...MAINLY WITH
REGARD TO MOMENTUM FIELDS. UTILIZED THE NAM/RUC/GFS/SREF FOR
GUIDANCE.

TODAY...AFOREMENTIONED UPPER LEVEL IMPULSE WILL PUSH INTO THE OHIO
VALLEY REGION...FORCING LARGE SCALE ASCENT AND COOLING OVER THE
REGION. MID LEVEL LAPSE RATES WILL TAKE ON HIGH PLAINS VALUES AS H85
TO H5 LAPSE RATES APPROACH NEAR ADIABATIC VALUES AT 8 C/KM. DISMAL
LL MOISTURE IN PLACE WILL BE HIGHLY OFF SET BY AMPLE MID LEVEL
COOLING/STEEP MID LEVEL LAPSE RATES/AND ADDED ASCENT ON THE LEFT
EXIT REGION OF A POTENT 80-90 KNOT UPPER LEVEL JET STREAK. PROGGED
SB CAPE VALUES OF 1100-1600 J/KG WILL BE MORE THAN SUFFICIENT TO
ALLOW FOR INTENSE UPDRAFTS...ESPECIALLY IN THE SW WHERE THE
AFOREMENTIONED PARAMETERS WILL BE BEST COLLOCATED...INCLUDING 0-6
KM BULK SHEAR OF 30 TO 35 KNOTS. HAVE ADDED SEVERE MENTION IN THE
SOUTH DUE TO THESE CONCERNS WITH MENTION OF LARGE HAIL AND
DAMAGING WINDS...ESPECIALLY WITH 1)DECENT CAPE IN THE HAIL GROWTH
ZONE 2)SUBSTANTIALLY DRY AIR ALOFT/INVERTED V SOUNDINGS/LOW WET
BULB ZERO AT APPROX 7KFT AND PROGGED SFC-MID LEVEL THETA-E DIFF OF
GREATER THAN 20K. NOT RULING OUT DAMAGING WINDS OR HAIL IN THE
NORTH...JUST EXPECT BEST COVERAGE OF SEVERE TS TO RESIDE IN THE
SOUTHERN THIRD OF THE FA WHERE BETTER UPPER LEVEL SUPPORT IS
EXPECTED. LINGERING SFC TROUGH ACROSS THE FA LOOKS TO BE THE FOCUS
POINT FOR INITIATION LATE THIS MORNING/EARLY THIS AFTERNOON.
EXPECTING A SITUATION SIMILAR TO YESTERDAY WHERE NUMEROUS TS
DEVELOPED/CONGEALED AND PUSHED E/SE WITH THE MEAN FLOW. WEAK 0-3
KM SHEAR /10-15 KNOTS/ LOOKS TO AGAIN LIMIT DEVELOPMENT OF A SELF
SUSTAINING LINEAR CONVECTIVE SYSTEM. HOWEVER...SHORTLIVED BOWING
SEGMENTS WILL BE POSSIBLE. THINGS WILL WIND DOWN THIS EVENING AS
HEATING IS LOST AND UPPER WAKE SUBSIDENCE LOOKS TO SETTLE INTO THE
FA.

MONDAY...HAVE CONTINUED LOW CHANCE POPS IN THE EAST WHERE CYCLONIC
FLOW AND STEEP LAPSE RATES PER H5 TEMPS AT -18C WILL BE IN
PLACE...SUPPORTING CONVECTION. NO STRONG CONCENTRATED MID LEVEL
IMPULSES ARE PROGGED AT THIS POINT...BUT ONE MAY BE IN THE CARDS
GIVEN THE NATURE OF THIS SYSTEM. THIS WOULD INCREASE CONVECTIVE
CHANCES AND ALLOW BETTER COVERAGE. WILL HOLD ONTO PREVIOUS FORECAST
FOR NOW.

HAVE RAISED TEMPS TODAY PER H8 MIXING...WITH H8 TEMPS SIMILAR TO
YESTERDAY. HAVE LOWERED HIGHS MONDAY...ESPECIALLY IN THE NW WHERE
LONG
FETCH SUBSIDENT FLOW WILL HOLD TEMPS IN THE 60S AT BEH...SOME 15
DEGREES BELOW NORMAL. HAVE ALSO LOWERED MINS SOME MONDAY
NIGHT...WITH CLEAR SKIES/LIGHT WINDS/AND DRY AIR IN PLACE.

LONG TERM (TUESDAY THROUGH SATURDAY)...

STRONG CONSISTENCY IN THE MEDIUM RANGE MODELS CONTINUES...WITH
LITTLE DIFFERENCE IN THE OPERATIONAL EURO AND THE GFS. A COMPARISON
OF THE H500 FIELDS ARE NEARLY IDENTICAL...WITH SOME SLIGHT PLACEMENT
DIFFERENCES WITH SFC FEATURES ON WEDNESDAY AND THURSDAY. WILL USE
AND BLEND OF NAM12 AND THE GFS FOR THE TUESDAY PERIOD...THEN
TRANSITION TOWARDS THE EURO SOLUTION WITH ITS STRONG CONSISTENCY THE
LAST FEW DAYS. HIGH CONFIDENCE IN THE TUES/WED TIMEFRAME WITH ABV
NORMAL CONFIDENCE IN THE THURS-SAT TIMEFRAME.

TUESDAY THROUGH WEDNESDAY...

TUESDAY LOOKS TO BE THE BEST DAY OF THE WEEK FOR THOSE WITH OUTDOOR
PLANS...JUST BRING ALONG SOME SUNSCREEN AS PLENTY OF SUNSHINE AND
DRY CONDITIONS AS SFC RIDGING AND UPPER LVL RIDGING MOVE ACROSS THE
REGION. SHRTWV WILL APPROACH TOWARDS EARLY WEDNESDAY AND WILL
POSSIBLY BRING SOME SHOWERS AND THUNDERSTORMS EARLY MORNING ON INTO
THE REST OF THE DAY. DEPENDING ON THE AMOUNT OF CLOUD COVER
DAMPENING THE HEATING/INSTABILITY...DECENT ENVIRON FOR MULTICELLULAR
STORMS... MAY BE STRONG WITH GUSTY WINDS AND HAIL AS THREATS. EURO
HAS BEEN HINTING THAT THE PRECIP COULD END OVERNIGHT INTO THURSDAY
AS LAPSE RATES COLLAPSE...INSTABILITY IS LACKING...SLIGHT RIDGE
MOVES OVER THE REGION AND A POSSIBLE LACK OF TRIGGER MAY ALL COMBINE
FOR A LULL IN THE PRECIP CHCS. HAVE LOWERED THE POPS FOR THE
OVERNIGHT PERIOD TO 25 TO START THE TREND FOR A DRIER OVERNIGHT
PERIOD INTO THURSDAY.

SLIGHTLY BELOW NORMAL TUESDAY...SEASONAL TEMPS WEDNESDAY.

THURSDAY THROUGH SATURDAY...

FAIRLY PROGRESSIVE FLOW ACROSS THE NORTHERN TIER OF THE CONUS...WITH
SFC HIGH ACROSS THE SOUTHERN APP MTNS AND UPPER LVL RIDGING OVER THE
SE STATES. SFC BOUNDARY WELL TO THE WEST...PLENTY OF MOISTURE
ACROSS THE REGION WITH DEWPTS INTO THE 60S...WILL CONTINUE LOW END
CHC POPS WITH A BETTER CHC IN THE AFTERNOON WITH DIURNAL/PULSE
ACTIVITY MOST LIKELY. BUFKIT SUGGESTS THAT SOME CAPPING MAY BE IN
PLACE AND LIMIT THE ACTIVITY...TREND TO WATCH AS MID LVL WARMING
STARTING TO SHOW A TREND IN THE MODELS AS H850-700 BUMP UP QUICKLY
THURSDAY AFTERNOON.

BOUNDARY STARTS TO SAG SOUTH AND EAST FRIDAY INTO SATURDAY...DECENT
CHCS FOR PRECIP EACH DAY...CHCS SHOULD START TO LESSEN AS YOU GO
LATER INTO THE WEEKEND WITH OVER INTO SUNDAY LOOKING MOSTLY DRY.
SLIGHTLY ABV NORMAL THURSDAY AND A BIT WARMER FOR FRIDAY...THEN JUST
A BIT ABV NORMAL FOR SATURDAY. MODELS AREA STARTING TO HINT A
POSSIBLE BIG TIME WARMUP IN ABOUT 8-10 DAYS...SOME SUPPORT FROM THE
PNA AND EPO INDEXES...MAY WE HIT OUR FIRST MID 90S OF THE
YEAR...WITH HEAT INDICES IN THE 100S? WILL HAVE TO WATCH THE GROUND
MOISTURE AS IT WILL PLAY BIG IN LIMITING ANY SIGNIFICANT HEAT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...CHAMBERLAIN
LONG TERM...SCHOTT
AVIATION...SCHOTT
UPDATE...MURPHY/SIMPSON
Hazardous weather outlook, Jun 22, 4:25 AM EDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 AM EDT SUN JUN 22 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-230930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
425 AM EDT SUN JUN 22 2008 /325 AM CDT SUN JUN 22 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME STORMS MAY
BE STRONG TO SEVERE...ESPECIALLY SOUTH OF US HIGHWAY 30...WITH
DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH SATURDAY.
STRONG STORMS MAY BE POSSIBLE WEDNESDAY...MORE LIKELY WILL BE
LOCALLY HEAVY RAINFALL POSSIBLY PRODUCING FLOODING AND
SIGNIFICANTLY REDUCING VISIBILITIES WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE BE NEEDED LATE THIS MORNING AND ON INTO
THE EVENING HOURS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-230930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
425 AM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME STORMS MAY
BE STRONG WITH GUSTY WINDS AND DANGEROUS LIGHTNING AS THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH SATURDAY.
STRONG STORMS MAY BE POSSIBLE WEDNESDAY...MORE LIKELY WILL BE
LOCALLY HEAVY RAINFALL SIGNIFICANTLY REDUCING VISIBILITIES
WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

SCHOTT

In the hours before

Local storm report, Jun 22, 8:44 AM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
844 AM EDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0108 PM     HAIL             3 E SOUTH WHITLEY       41.09N  85.57W
06/21/2008  E0.70 INCH       WHITLEY            IN   AMATEUR RADIO

&&

EVENT NUMBER 01587

BJS
Local storm report, Jun 22, 12:10 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1210 PM EDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1156 AM     HAIL             2 NW ELKHART            41.71N  86.00W
06/22/2008  M0.50 INCH       ELKHART            IN   COCORAHS

&&

EVENT NUMBER 01588

SKIPPER
Local storm report, Jun 22, 12:11 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1211 PM EDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1207 PM     HAIL             NAPPANEE                41.45N  85.98W
06/22/2008  M0.50 INCH       ELKHART            IN   FIRE DEPT/RESCUE

&&

EVENT NUMBER 01589

SKIPPER
Local storm report, Jun 22, 12:15 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1215 PM EDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1205 PM     HAIL             3 WSW WHITE PIGEON      41.78N  85.70W
06/22/2008  M0.25 INCH       ST. JOSEPH         MI   AMATEUR RADIO

            PEA SIZE HAIL FROM 1205 TO 1211

&&

EVENT NUMBER 01590

SKIPPER
Local storm report, Jun 22, 12:27 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1227 PM EDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             3 SW SHIPSHEWANA        41.64N  85.62W
06/22/2008  E0.25 INCH       LAGRANGE           IN   LAW ENFORCEMENT

&&

EVENT NUMBER 01591

PBM
Local storm report, Jun 22, 12:33 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1233 PM EDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1224 PM     HAIL             2 E MIDDLEBURY          41.67N  85.67W
06/22/2008  M0.75 INCH       ELKHART            IN   TRAINED SPOTTER

&&

EVENT NUMBER 01592

SKIPPER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:16 PM EDTSevere Thunderstorm WarningIWXSaint Joseph45 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.